Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

I have fungal infection on nails, and my nails have become black

I have fungal infection due to which i always have an itching sensation on my nails...My nails have become black and they are on the verge of clipping off... I m using certain ointments as prescribed but there seems to be minimal improvement..This has been increasing from last month.I would be pleased and obliged if you could please suggest me as to how i should go about,which ointments should i put and what precautions should i take to put a stop to this. Your kind co operation wil b appreciated.Waiting for your response. Thanking you,
Asked On : Mon, 16 Aug 2010
Answers:  1 Views:  330
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
welcome to healthcaremagic
Fungal onychomycosis cannot be treated by local application of antifungals. Only oral antifungals have a role. Best is terbinafin for 3 months, but you need to be seen by dermatologist and a clinical and culture confirmation is required to start the medicine and need to monitor the progress and side effects.
take care.
Answered: Fri, 2 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor